Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 5, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Feb 8, 2017, 10:23 PM PST for Eureka County, Nevada. It took effect at Feb 9, 2017, 7:24 PM PST. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2017, 10:23 PM PST (06:23 UTC)
- In effect from
- Feb 9, 2017, 7:24 PM PST
- Expired
- Feb 15, 2017, 11:57 PM PST
- In force
- 6 days
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Eureka County, NV
The radar
The Elko radar (KLRX), 46 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Humboldt River at Palisade (PALN2). The gauge peaked at 9.68 ft at Feb 12, 2017, 11:00 PM PST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 8 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10322500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
899
WGUS45 KLKN 090623
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
1023 PM PST WED FEB 8 2017
...The National Weather Service in Elko has issued a Flood Warning
for the following rivers in Nevada...
Humboldt River At Palisade affecting Eureka County
For the Lower Humboldt, including Palisade, Minor flooding is
forecasted.
...Humboldt River nearing minor flood stage near Palisade...
The Humboldt River is expected to reach minor flood stage Friday afternoon. However, minor flood stage could be reached earlier by Thursday.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Thu Fri Sat
Lower Humboldt
Palisade 7.0 5.5 Wed 10 PM 6.6 7.1 7.0
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio and
by checking www.weather.gov/elko and through social media.
A followup product will be issued later this afternoon...
&&
NVC011-100623-
/O.NEW.KLKN.FL.W.0005.170210T2000Z-170213T0000Z/
/PALN2.1.ER.170210T2000Z.170211T0300Z.170212T1200Z.NO/
1023 PM PST WED FEB 8 2017
The National Weather Service in Elko has issued a
* Flood Warning for
The Humboldt River At Palisade.
* from Friday afternoon or as early as Thursday afternoon to Sunday
afternoon...Or until the warning is cancelled.
* At 10:00 PM Wednesday the stage was 5.5 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Friday early afternoon or as
early as Thursday afternoon and continue to rise to near 7.1 feet by
Friday evening.the river will fall below flood stage by Sunday
morning.
* Impact...at 7.0 feet...Minor lowland flooding begins between carlin
and battle mountains. This is about 3650 cfs.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$11 follow-up statements
471
WGUS45 KLKN 100329
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
729 PM PST THU FEB 9 2017
For the Lower Humboldt, including Palisade in Eureka County. Minor flooding is occurring and is expected to continue.
...Minor flooding along Humboldt River near Palisade...
Minor flooding is occurring along the the Humboldt River including near Palisade.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Fri Sat Sun
Lower Humboldt
Palisade 7.0 7.1 Thu 07 PM 7.0 6.7 6.3
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio and
by checking www.weather.gov/elko and through social media.
&&
NVC011-110329-
/O.EXT.KLKN.FL.W.0005.170210T0324Z-170212T0100Z/
/PALN2.1.ER.170210T0203Z.170210T1700Z.170211T1300Z.NO/
729 PM PST THU FEB 9 2017
The Flood Warning continues for
The Humboldt River At Palisade.
* until Saturday afternoon...Or until the warning is cancelled.
* At 7:00 PM Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.2 feet by
tomorrow late morning. The river could fall below flood stage
Saturday morning.
* Impact...at 7.0 feet...Minor lowland flooding begins between carlin
and battle mountains. This is about 3650 cfs.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$266
WGUS45 KLKN 101800
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
1000 AM PST FRI FEB 10 2017
...Forecast flooding Changed from Minor to Major severity for the
following rivers in Nevada...
Humboldt River At Palisade affecting Eureka County
For the Lower Humboldt, including Palisade, Minor flooding is
occurring, with Major flooding forecast.
...The water level on the Humboldt is rising steadily. There is still
time to make last minute preparations. The gauge is upstream and this
gives early warning. The river is forecast to rise into major flood stage.
This would cause significant impacts upstream, downstream and near Palisade.
Stay away from the river, bank failures can occur at anytime and you could be
swept away...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sat Sun Mon
Lower Humboldt
Palisade 7.0 7.7 Fri 09 AM 8.1 9.4 9.4
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
A followup product will be issued later this afternoon...
&&
NVC011-111800-
/O.EXT.KLKN.FL.W.0005.000000T0000Z-000000T0000Z/
/PALN2.3.ER.170210T0203Z.170212T1100Z.000000T0000Z.NO/
1000 AM PST FRI FEB 10 2017
...Forecast flooding increased from Minor to Major severity...
The Flood Warning continues for
The Humboldt River At Palisade.* At 9:00 AM Friday the stage was 7.7 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Impact...at 9.5 feet...Major lowland flooding occurs with damage to
roads, railroads, and buildings along the river from Carlin to
battle mountain. Lower portions of Carlin and Beowawe flood.
Significant losses occur to livestock, irrigation structures, and
pasture. This is about 6900 cfs or about a 25 year flood which
means a 4 percent chance in a given year. This is similar to the
floods of February 1962 and march 1983.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$
JRM256
WGUS45 KLKN 101944 CCA
FLWLKN
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
1143 AM PST FRI FEB 10 2017
...Forecast flooding Changed from Minor to Major severity for the
following rivers in Nevada...
Humboldt River At Palisade affecting Eureka County
For the Lower Humboldt, including Palisade, Minor flooding is
occurring, with Major flooding forecast.
...The water level on the Humboldt is rising steadily. There is still
time to make last minute preparations. The gauge is upstream and this
gives early warning. The river is forecast to rise into major flood stage.
This would cause significant impacts upstream, downstream and near Palisade.
Stay away from the river, bank failures can occur at anytime and you could be
swept away...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sat Sun Mon
Lower Humboldt
Palisade 7.0 7.7 Fri 09 AM 8.1 9.4 9.4
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
A followup product will be issued later this afternoon...
&&
NVC011-111800-
/O.COR.KLKN.FL.W.0005.000000T0000Z-000000T0000Z/
/PALN2.3.ER.170210T0203Z.170212T1100Z.000000T0000Z.NO/
1143 AM PST FRI FEB 10 2017
...Forecast flooding increased from Minor to Major severity...
The Flood Warning continues for
The Humboldt River At Palisade.* At 9:01 AM Friday the stage was 7.7 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Impact...at 9.5 feet...Major lowland flooding occurs with damage to
roads, railroads, and buildings along the river from Carlin to
battle mountain. Lower portions of Carlin and Beowawe flood.
Significant losses occur to livestock, irrigation structures, and
pasture. This is about 6900 cfs or about a 25 year flood which
means a 4 percent chance in a given year. This is similar to the
floods of February 1962 and march 1983.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$
JRM582
WGUS45 KLKN 102002 CCA
FLWLKN
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
1201 PM PST FRI FEB 10 2017
...Forecast flooding Changed from Minor to Major severity for the
following rivers in Nevada...
Humboldt River At Palisade affecting Eureka County
For the Lower Humboldt, including Palisade, Minor flooding is
occurring, with Major flooding forecast.
...The water level on the Humboldt is rising steadily. There is still
time to make last minute preparations. The gauge is upstream and this
gives early warning. The river is forecast to rise into major flood stage.
This would cause significant impacts upstream, downstream and near Palisade.
Stay away from the river, bank failures can occur at anytime and you could be
swept away...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sat Sun Mon
Lower Humboldt
Palisade 7.0 7.7 Fri 09 AM 8.1 9.4 9.4
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
A followup product will be issued later this afternoon...
&&
NVC011-111800-
/O.COR.KLKN.FL.W.0005.000000T0000Z-000000T0000Z/
/PALN2.3.ER.170210T0203Z.170212T1100Z.000000T0000Z.NO/
1201 PM PST FRI FEB 10 2017
...Forecast flooding increased from Minor to Major severity...
The Flood Warning continues for
The Humboldt River At Palisade.* At 9:02 AM Friday the stage was 7.7 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Impact...at 9.5 feet...Major lowland flooding occurs with damage to
roads, railroads, and buildings along the river from Carlin to
battle mountain. Lower portions of Carlin and Beowawe flood.
Significant losses occur to livestock, irrigation structures, and
pasture. This is about 6900 cfs or about a 25 year flood which
means a 4 percent chance in a given year. This is similar to the
floods of February 1962 and march 1983.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$
JRM765
WGUS45 KLKN 102132 CCA
FLWLKN
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
132 PM PST FRI FEB 10 2017
...Forecast flooding Changed from Minor to Major severity for the
following rivers in Nevada...
Humboldt River At Palisade affecting Eureka County
For the Lower Humboldt, including Palisade, Minor flooding is
occurring, with Major flooding forecast.
...The water level on the Humboldt is rising steadily. There is still
time to make last minute preparations. The gauge is upstream and this
gives early warning. The river is forecast to rise into major flood stage.
This would cause significant impacts upstream, downstream and near Palisade.
Stay away from the river, bank failures can occur at anytime and you could be
swept away...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sat Sun Mon
Lower Humboldt
Palisade 7.0 7.7 Fri 09 AM 8.1 9.4 9.4
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
A followup product will be issued later this afternoon...
&&
NVC011-111800-
/O.COR.KLKN.FL.W.0005.000000T0000Z-000000T0000Z/
/PALN2.3.ER.170210T0203Z.170212T1100Z.000000T0000Z.NO/
132 PM PST FRI FEB 10 2017
...Forecast flooding increased from Minor to Major severity...
The Flood Warning continues for
The Humboldt River At Palisade.* At 9:00 AM Friday the stage was 7.7 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Impact...at 9.5 feet...Major lowland flooding occurs with damage to
roads, railroads, and buildings along the river from Carlin to
battle mountain. Lower portions of Carlin and Beowawe flood.
Significant losses occur to livestock, irrigation structures, and
pasture. This is about 6900 cfs or about a 25 year flood which
means a 4 percent chance in a given year. This is similar to the
floods of February 1962 and march 1983.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$
JRM104
WGUS85 KLKN 111903
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1103 AM PST SAT FEB 11 2017
For the Lower Humboldt, including Palisade, Moderate flooding is
occurring, with Major flooding forecast.
Humboldt River At Palisade affecting Eureka County
For the Lower Humboldt, including Palisade, Moderate flooding is
occurring, with Major flooding forecast.
...The water level on the Humboldt near Palisade is continuing to rise.
There is still time to make last minute preparations. The gauge is
upstream and this gives early warning. The river is forecast to rise
into major flood stage. This would cause significant impacts upstream,
downstream and near Palisade. Stay away from the river, bank
failures can occur at anytime and you could be swept away...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sun Mon Tue
Lower Humboldt
Palisade 7.0 8.7 Sat 10 AM 9.0 9.9 8.9
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to developments by finding us on social media
or visiting to http://www.weather.gov/elko...
Make the smart move...turn around don't drown! Don't get on the news by
being killed in your vehicle. Cars, trucks, semis...it does not matter.
&&
NVC011-121903-
/O.EXT.KLKN.FL.W.0005.000000T0000Z-170216T1700Z/
/PALN2.3.ER.170210T0203Z.170213T0200Z.170216T0500Z.NO/
1103 AM PST SAT FEB 11 2017
The Flood Warning continues for
The Humboldt River At Palisade.
* until Thursday morning.
* At 10:00 AM Saturday the stage was 8.6 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 9.9 feet by
tomorrow evening. The river will fall below flood stage Wednesday
before midnight.
* Impact...at 10.0 feet...Major flooding occurs with extensive damage
to railroads, roads, bridges, buildings, irrigation structures and
ranchland. Heavy livestock losses occur. Total loss will probably
exceed 10 million dollars in the reach. Many road area roads are
closed or destroyed. This is similar to the flood of May 1984 and
is the biggest flood since 1910. This is about 7600 cfs.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$
86172
WGUS85 KLKN 122113
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
113 PM PST SUN FEB 12 2017
For the Lower Humboldt, including Palisade, Major flooding is
occurring and is expected to continue.
...Major flooding will continue on the Humboldt River near
Palisade for the next 12-24 hours. After this time, water
levels are forecast to slowly recede. Stay away from the
river, bank failures can occur at anytime and you could
be swept away...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Lower Humboldt
Palisade 7.0 9.7 Sun 12 PM 9.9 8.4 7.2
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to developments by finding us on social media
or visiting to http://www.weather.gov/elko...
Make the smart move...turn around don't drown! Don't get on the news by
being killed in your vehicle. Cars, trucks, semis...it does not matter.
&&
NVC011-132113-
/O.EXT.KLKN.FL.W.0005.000000T0000Z-170216T0600Z/
/PALN2.3.ER.170210T0203Z.170212T2000Z.170215T1800Z.NO/
113 PM PST SUN FEB 12 2017
The Flood Warning continues for
The Humboldt River At Palisade.
* until Wednesday evening.
* At 12:00 PM Sunday the stage was 9.7 feet.
* Flood stage is 7.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late Wednesday morning.
* Impact...at 9.5 feet...Major lowland flooding occurs with damage to
roads, railroads, and buildings along the river from carlin to
battle mountain. Lower portions of carlin and beowawe flood.
Significant losses occur to livestock, irrigation structures, and
pasture. This is about 6900 cfs or about a 25 year flood which
means a 4 percent chance in a given year. This is similar to the
floods of february 1962 and march 1983.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$
86141
WGUS85 KLKN 131135
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
335 AM PST MON FEB 13 2017
For the Lower Humboldt, including Palisade, Major flooding is
occurring and is expected to continue.
Another flood was moving through Elko early Monday morning and will move
downstream toward Carlin and then Palisade through Monday and into
Tuesday. The river has already reached its highest crest ever late
Sunday night and is expected to come back up again before dropping,
hopefully, Wednesday. It will not drop below flood stage until
Wednesday or Thursday.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Tue Wed Thu
Lower Humboldt
Palisade 7.0 9.9 Mon 03 AM 10.5 9.9 7.0
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Turn around. Don't drown.
&&
NVC011-141135-
/O.EXT.KLKN.FL.W.0005.000000T0000Z-170216T1900Z/
/PALN2.3.ER.170210T0203Z.170214T0600Z.170216T0700Z.NO/
335 AM PST MON FEB 13 2017
...Flood Warning extended until Thursday morning...The Flood Warning
continues for
The Humboldt River At Palisade.
* until Thursday morning.
* At 3:00 AM Monday the stage was 9.9 feet.
* Flood stage is 7.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 10.5 feet by
later Monday or early Tuesday.
* Impact...at 10.5 feet...Disastrous flooding occurs with extensive
damage through reach. This exceeds the modern flood record of may
1984. This is about 8300 cfs or about a 50 year flood which means
about a 2 percent chance in a give year.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$
BB326
WGUS85 KLKN 140757
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1157 PM PST MON FEB 13 2017
For the Lower Humboldt, including Palisade, Major flooding is
occurring and is expected to continue.
...Major Flooding at Palisade...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Tue Wed Thu
Lower Humboldt
Palisade 7.0 9.4 Mon 11 PM 7.9 6.8 6.2
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
A followup product will be issued later this afternoon...
&&
NVC011-150757-
/O.EXT.KLKN.FL.W.0005.000000T0000Z-170216T1500Z/
/PALN2.3.ER.170210T0203Z.170213T1130Z.170216T0300Z.NO/
1157 PM PST MON FEB 13 2017
The Flood Warning continues for
The Humboldt River At Palisade.
* until Thursday morning.
* At 11:00 PM Monday the stage was 9.4 feet.
* Flood stage is 7.0 feet.
* Major flooding is occurring.
* Forecast...The river will continue to recede.
* Impact...at 9.0 feet...Significant to major lowland flooding occurs
with moderate damage from carlin to battle mountain. Moderate
damage occurs to low-lying structures, rural roads and bridges.
Ranch buildings and livestock affected.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$
LW515
WGUS85 KLKN 150924
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
124 AM PST WED FEB 15 2017
For the Lower Humboldt, including Palisade...Battle Mountain...
Comus, Moderate flooding is occurring, with Major flooding forecast.
...Flooding continues on portions of the Lower Humboldt River...
The surge or cresting of flood water on the Upper Humboldt River has
worked its way down stream, and westward, from the Elko and Carlin
gauge sites, into the Lower Humboldt River.
The Humboldt River at Palisade crested at 9.92 feet at 3:30am Monday
morning, and has been moderating lower ever since, with the passing
of the flood surge. The flood surge is currently between Palisade
and Battle Mountain.
The Humboldt River at Battle Mountain has gradually risen up into
moderate flood stage. The current forecast calls for continued
moderate flooding, however with the flood surge yet to arrive at
Battle Mountain, the river stage may reach the major flood level of
11.5 feet in the next couple days, with the potential to rise toward
12 feet. There is currently still quite a bit of uncertainty with
the crest stage, date and time.
The Humboldt River at Comus is currently about 2 feet below the
minor flood stage of 9.5 feet, and continuing to rise. With the
flood surge well upstream of Comus at this time, the flood surge,
or crest for this event is likely at least a few days out,
possibly not arriving until late this weekend or early next week.
However, minor flooding is expected to begin this evening. Once
the Humboldt River crests at Battle Mountain, there should be
more confidence in the timing and expected crest height at Comus,
which will likely be in the major flood category with cresting
at or above 11.5 feet.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Thu Fri Sat
Lower Humboldt
Palisade 7.0 7.8 Tue 11 PM 7.2 6.5 6.1
Battle Mountain 9.5 11.0 Tue 11 PM 11.0 10.8 10.7
Comus 9.5 7.4 Tue 11 PM 9.7 11.2 11.6
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
&&
NVC011-160924-
/O.EXT.KLKN.FL.W.0005.000000T0000Z-170217T0200Z/
/PALN2.3.ER.170210T0203Z.170213T1130Z.170216T1400Z.NO/
124 AM PST WED FEB 15 2017
...Flood Warning extended until Thursday evening...The Flood Warning
continues for
The Humboldt River At Palisade.
* until Thursday evening.
* At 11:00 PM Tuesday the stage was 7.8 feet.
* Minor Flood stage is 7.0 feet. Moderate Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...The river will recede today and likely fall
below flood stage late tonight or early Thursday morning.
* Impact...at 8.0 feet...Moderate lowland flooding occurs from
carlin to battle mountain.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$
NVC015-160924-
/O.CON.KLKN.FL.W.0003.000000T0000Z-000000T0000Z/
/HBMN2.2.ER.170211T2300Z.170215T0415Z.000000T0000Z.UU/
124 AM PST WED FEB 15 2017
The Flood Warning continues for
The Humboldt River At Battle Mountain.
* until further notice.
* At 11:15 PM Tuesday the stage was 11.0 feet.
* Minor Flood stage is 9.5 feet. Moderate flood stage is 10.5 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Impact...at 11.0 feet...Moderate to major lowland flooding
throughout reach. Many rural roads flooded and some basements of
homes near the river begin to flood in the beowawe and battle
mountain areas. Livestock stranding and miring can be significant.
Similar to floods of may 1975 and june 1995.
&&
LAT...LON 4074 11638 4055 11649 4060 11691 4076 11710 4093 11704
$$
NVC013-160923-
/O.EXT.KLKN.FL.W.0010.170216T0400Z-000000T0000Z/
/CMSN2.3.ER.170216T0400Z.170217T2200Z.000000T0000Z.NR/
124 AM PST WED FEB 15 2017
The Flood Warning continues for
The Humboldt River At Comus.
* Until further notice...or until the warning is cancelled.
* At 11:15 PM Tuesday the stage was 7.4 feet.
* Minor Flood stage is 9.5 feet. Moderate Flood stage is 10.5 feet.
* Major flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to
rise to near 11.6 feet by Friday early afternoon. additional rises
are possible thereafter.
* Impact...at 11.5 feet...Major flooding throughout reach, except
moderate flooding in lower portions of winnemucca. Many rural
roads near river flooded. Main area impacted is between
uprr/golconda street on the west and second street on the east,
not including I80. Similar to flood of june 1983, not quite as
severe as flood of may 1952.
&&
LAT...LON 4103 11702 4070 11705 4090 11762 4087 11800 4118 11795
$$
JR838
WGUS45 KLKN 160757
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
1157 PM PST WED FEB 15 2017
Flooding has ended on the Humboldt River at Palisade, but continues
down stream of Palisade with the flood surge yet to reach Battle
Mountain.
...Flood Warning for the Humboldt River at Palisade is cancelled.
The Humboldt River at Palisade has lowered below flood stage
and is forecast to continue to recede over the next few days...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Thu Fri Sat
Lower Humboldt
Palisade 7.0 6.8 Wed 11 PM 6.2 5.7 5.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
&&
NVC011-160827-
/O.CAN.KLKN.FL.W.0005.000000T0000Z-170217T0200Z/
/PALN2.3.ER.170210T0203Z.170213T1130Z.170216T0255Z.NO/
1157 PM PST WED FEB 15 2017
* At 11:00 PM Wednesday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* No flooding is currently forecast.
* Impact...at 7.0 feet...Minor lowland flooding begins between
carlin and battle mountains. This is about 3650 cfs.
&&
LAT...LON 4073 11615 4066 11612 4052 11623 4056 11651 4065 11644
$$
JRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Feb 8, 3:04 PM PST, 7 hours 19 minutes earlier.
Area forecast discussion, Feb 8, 3:04 PM PST, 7 hours 19 minutes before
Area Forecast Discussion National Weather Service Elko NV 304 PM PST Wed Feb 8 2017 .SYNOPSIS...Unsettled weather will continue through Saturday. A Pacific storm system will provide a moist southwest flow over the Great Basin through the early part of the weekend. A ridge of high pressure will bring dry conditions next week. The main concern through the weekend will be the melting snow and subsequent flooding. && .SHORT TERM...Tonight through Saturday. Radar shows only light precipitation falling over northern Nevada with most of the Pacific influx of moisture banking up against the Sierras. There continues to be numerous reports of flooded areas in Elko County and some other places as well such as Paradise Valley. Flooded areas will be the main concern for the next few days with a little more precipitation expected and some warmer temperatures in the short term. Above freezing temperatures at night and warming daytime temperatures will exacerbate the flooding issues. Strong-running area streams are now causing the Humboldt River to rise. Low temperatures will be in the 30s tonight and Thursday night and the 20s Friday night. High temperatures will range from the 50s to around 60 degrees Thursday, cooling to generally the 40s Friday and Saturday. .LONG TERM...Saturday night through next Wednesday. Pacific high pressure will spread over the Great Basin. Dry conditions are expected. Low temperatures will generally be in the 20s. High temperatures will generally by in the 40s. && .AVIATION...Light showers and MVFR conditions will be possible through Thursday afternoon at KWMC KEKO KELY and KTPH. && .HYDROLOGY...Moderate to major flooding is occurring along many northern Nevada streams and numerous washouts have affected rural roadways. The Humboldt River is poised to flood in spots over the next few days. Minor flooding is occurring in Elko. Extensive flooding has been reported in Wells, Paradise Valley and Montello. A dam breach is occurring at Twenty-One Mile Dam or Twenty-Three mile reservoir in northern Elko County near the Utah border and is affecting a couple ranches and possible adding to the water infiltrating Montello. Expect flooding problems to continue at least through Friday when colder air will move in slow the snow- melt. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/99/99
In the hours before
Local storm report, Feb 8, 8:04 PM PST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
804 PM PST WED FEB 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM FLASH FLOOD 21 NNW MONTELLO 41.53N 114.36W
02/08/2017 ELKO NV LAW ENFORCEMENT
TIME IS ESTIMATED. COMPLETE BREACH AND
FAILURE OF THE TWENTYONE MILE DAM NW OF
MONTELLO. THOUSAND SPRINGS CREEK WAS
FLOODED. RANCHES WERE FLOODED WITH IMPACTS
TO THE GAMBLE RANCH. LAW ENFORCEMENT
EVACUATED RESIDENTS DOWNSTREAM OF THE DAM.
RAIL TRAFFIC WAS CLOSED AND DAMAGE TO THE
RAILROAD WAS OBSERVED. SR233 WAS ALSO CLOSED
WITH EXTENSIVE FLOODING ACROSS THE ROADWAY.
.
&&
JRMLocal storm report, Feb 8, 8:07 PM PST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
807 PM PST WED FEB 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD MONTELLO 41.26N 114.19W
02/08/2017 ELKO NV LAW ENFORCEMENT
TIME ESTIMATED WITH CURRENT FLOODING.
SIGNIFICANT AND WIDESPREAD FLOODING
OCCURRING IN MONTELLO. FLOOD WATERS POSSIBLY
ENTERED HOMES AND THE US POST OFFICE. CREWS
WERE ACTIVELY SANDBAGGING TO HELP WITH
FLOODING. NUMEROUS AREAS WERE ALSO FLOODED
AS THE CREEK FLOWS TOWARD THE NE. .
&&
JRMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 9:41 PM PST | River Flood Warning | LKN | Elko | 18 hr |
| Feb 8, 11:36 PM PST | Areal Flood Warning | LKN | Elko | 24 hr |
| Feb 9, 1:27 AM PST | River Flood Warning | LKN | Humboldt | 3 days |
| Feb 9, 11:58 AM PST | River Flood Warning | LKN | Elko | 7 days |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.